Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 253, NWS Albuquerque, NM

October 9, 2014Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 9, 2014, 8:28 PM MDT for Union County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2014, 8:28 PM MDT (02:28 UTC)
Expired
Oct 9, 2014, 9:15 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Union County, NM

The radar

The Amarillo radar (KAMA), 158 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 4:16 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS55 KABQ 100228
SVRABQ
NMC059-100315-
/O.NEW.KABQ.SV.W.0253.141010T0228Z-141010T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
828 PM MDT THU OCT 9 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 915 PM MDT

* AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR HAYDEN...OR ABOUT 6 MILES WEST OF
  AMISTAD...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.

&&

LAT...LON 3584 10328 3596 10337 3626 10305 3625 10303
      3618 10303 3589 10303
TIME...MOT...LOC 0228Z 239DEG 21KT 3595 10323

$$
2 follow-up statements
625 
WWUS55 KABQ 100249
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT THU OCT 9 2014

NMC059-100315-
/O.CON.KABQ.SV.W.0253.000000T0000Z-141010T0315Z/
UNION NM-
849 PM MDT THU OCT 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT
FOR SOUTHEASTERN UNION COUNTY...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR AMISTAD...MOVING NORTHEAST AT 25
MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEAST UNION COUNTY NEAR THE TEXAS LINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3587 10315 3597 10322 3614 10312 3616 10304
      3625 10303 3589 10303
TIME...MOT...LOC 0249Z 239DEG 21KT 3599 10309

$$
784 
WWUS55 KABQ 100305
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
905 PM MDT THU OCT 9 2014

NMC059-100316-
/O.EXP.KABQ.SV.W.0253.000000T0000Z-141010T0315Z/
UNION NM-
905 PM MDT THU OCT 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY WILL
EXPIRE AT 915 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR NORTHEAST NEW MEXICO.

LAT...LON 3587 10315 3597 10322 3614 10312 3616 10304
      3625 10303 3589 10303
TIME...MOT...LOC 0306Z 239DEG 21KT 3604 10298

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:09 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 9, 6:09 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT THU OCT 9 2014

.AVIATION...
00Z TAF CYCLE
SOME STRONG TO POSSIBLY BRIEFLY SEVERE TSRA ACROSS FAR NE NM...NOT
AFFECTING ANY TAF SITES...UNTIL 04Z OR 05Z...AFTER WHICH TIME THE
ACTIVITY SHOULD TREND TOWARD LESS CONVECTIVE AND MORE STRATIFIED
PRECIP. A BACK DOOR COLD FRONT DROPPING SOUTH AND WEST ACROSS THE
NE THIRD OR SO OF NM OVERNIGHT WILL LEAVE MVFR AND IFR CIGS AND
FOG IN ITS WAKE...ALONG WITH WIDESPREAD RAIN AND A FEW EMBEDDED
TSRA THROUGH AT LEAST LATE MORN FRI. MAY EVEN BE SOME LOCALIZED
LIFR CIGS THERE BETWEEN ROUGHLY 08Z AND 18Z. TAF SITES
POTENTIALLY IMPACTED INCLUDE TCC AND LVS. ELSEWHERE EXPECT SOME
PATCHY MVFR CIGS ACROSS MAINLY THE NW THIRD OF NM WITH AND AFTER
SLOWLY DIMINISHING SCT SHRA AND A FEW TSRA. MAY BE ISOLATED IFR
CIGS AND FOG THIS AREA ALSO BETWEEN 09Z AND 16Z. THIS WOULD IMPACT
MAINLY GUP...SAF AND PERHAPS FMN. AS BACK DOOR FRONT COMES UP
AGAINST CENTRAL MT CHAIN AND A BIT WEST FRI...EXPECT ANOTHER ROUND
OF SCATTERED SHRA AND A FEW TSRA AFTER ABOUT 18Z FRI MAINLY
BETWEEN CENTRAL MT CHAIN AND THE CONTINENTAL DIVIDE. LOCAL PRECIP
RELATED MVFR CIGS LIKELY IN THESE AREAS. EAST OF CENTRAL MT CHAIN
IFR AND MVFR CIGS SHOULD SLOWLY LIFT THROUGH THE AFTN...BUT MAY
NOT COMPLETELY LIFT TO VFR CATEGORY.

43

&&

.PREV DISCUSSION...435 PM MDT THU OCT 9 2014...
.UPDATE...
SPC COLLEAGUES ISSUING SEVERE THUNDERSTORM WATCH TIL MIDNIGHT MDT
FOR UNION COUNTY. STATEMENT ON THE STREET...ZONES REISSUED TO SHOW
THE UNION COUNTY WATCH.

SHY

&&

.PREV DISCUSSION...334 PM MDT THU OCT 9 2014...
.SYNOPSIS...
A WET PERIOD TO CONTINUE THROUGH FRIDAY AS AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES SLOWLY TO THE EAST ACROSS NEW MEXICO AND
SOUTHERN COLORADO. SHOWERS AND THUNDERSTORMS CURRENTLY MOVING
ACROSS THE AREA WILL FOCUS BETWEEN THE SANGRE DE CRISTO MOUNTAINS
AND THE NORTHEAST PLAINS OVERNIGHT ALONG AND BEHIND A BACKDOOR
COLD FRONT...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE
BACKDOOR FRONT WILL PUSH DOWN THE EASTERN PLAINS FRIDAY MORNING
AND THROUGH THE GAPS IN THE CENTRAL MOUNTAIN CHAIN BY MID DAY...
INVIGORATING SHOWERS AND THUNDERSTORMS BETWEEN THE CONTINENTAL
DIVIDE AND THE CENTRAL MOUNTAIN CHAIN FRIDAY AFTERNOON AND
EVENING. COOLER TEMPERATURES WILL FOLLOW BEHIND THE FRONT FRIDAY
AND HIGHS WILL BE 10 TO 20 DEGREES BELOW NORMAL ACROSS THE EASTERN
PLAINS. WHITE PEAKS WILL SHOW ON THE NORTHERN MOUNTAINS BY THE
WEEKEND DUE TO FALLING SNOW LEVELS TONIGHT THROUGH FRIDAY NIGHT.
DRIER AIR WILL OVERTAKE THE AREA THIS WEEKEND WITH A WARM-UP
FORECAST...ALTHOUGH SHORT-LIVED AS A STRONG COLD FRONT IS
FORECAST TO PUSH SOUTH THROUGH THE STATE LATE SUNDAY INTO MONDAY.

&&

.DISCUSSION...
CURRENT ROUND OF CONVECTION FUELED BY INSTABILITY FROM DAYTIME
HEATING AND COLD AIR ADVECTION IN THE MID LEVELS OF THE ATMOSPHERE
ASSOCIATED WITH THE APPROACHING UPPER LOW OVER ARIZONA. 12Z UPPER
AIR DATA SHOWED -14 AT LAS VEGAS...-12 AT YUMA AND -11 AT TUSCON
AT 500MB WRAPPING AROUND THE UPPER LOW CIRCULATION. ANOMALOUSLY
HIGH PWATS HELPING AS WELL...ALTHOUGH THE DRY SLOT MOVING IN UNDER
THE UPPER LOW CIRCULATION HAS TAKEN THE TOP OFF OF THE MOISTURE
PROFILE. CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN SHOULD
FOLLOW A MORE NORMAL DIURNAL DOWNTREND THIS EVENING AND BE LARGELY
DIMINISHED BY MIDNIGHT...BUT THE BACKDOOR COLD FRONT WILL KEEP
CONVECTION GOING WELL INTO THE OVERNIGHT HOURS BETWEEN THE SANGRE
DE CRISTO MOUNTAINS AND THE TEXAS BORDER. SERIOUSLY CONSIDERED A
FLASH FLOOD WATCH FOR COLFAX AND UNION COUNTIES GIVEN THE
INSTABILITY...SLOWING STORM MOTION AND QPF BUT AGREED WITH
NEIGHBORING WFO(S) AS TO THE LOCALIZED THREAT AND OPTED TO ADD A
MENTION OF LOCALLY HEAVY RAINFALL TO THE GRIDDED FORECAST. THE
BACKDOOR FRONT WILL MAKE SOUTHWARD PROGRESS OVERNIGHT AND INTO THE
SOUTHEAST PLAINS FRIDAY MORNING...THEN THROUGH THE GAPS IN THE
CENTRAL MOUNTAIN CHAIN LATER IN THE DAY. SURFACE HEATING AND
LINGERING COLD AIR ALOFT WILL COMBINE TO PRODUCE SUFFICIENT
INSTABILITY FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING BETWEEN
THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAIN CHAIN. AVAILABLE
INSTABILITY IN THE ABQ METRO WILL DEPEND LARGELY ON THE TIMING OF
THE BACKDOOR FRONT INTO THE RIO GRANDE VALLEY...BUT THE POTENTIAL
IS THERE FOR MORE THUNDERSTORMS. LOWERING SNOW LEVELS BETWEEN
TONIGHT AND FRIDAY NIGHT AS THE COLDER TEMPERATURES ALOFT
ASSOCIATED WITH THE UPPER LOW MOVE OVERHEAD WILL RESULT IN SEVERAL
INCHES OF SNOW ACROSS THE HIGHER PEAKS OF THE SANGRE DE
CRISTO...TUSAS AND JEMEZ MOUNTAINS. PEAKS ABOVE 12K FEET IN THE
SANGRES MAY RECEIVE SUBSTANTIAL SNOWFALL AND SHOW VERY WHITE
SATURDAY AFTER CLOUDS CLEAR-OFF. WILL ISSUE A SPS TO HIGHLIGHT
THIS ISSUE IN CASE FOLKS ARE MAKING OUTDOOR WEEKEND PLANS UP IN
HIGH COUNTRY OF THE NORTHERN MOUNTAINS.

A WARM-UP IS FORECAST OVER THE WEEKEND AS NORTHWEST FLOW BRINGS
DRIER AIR ACROSS THE STATE. A ROUND OF DAYTIME HEATING TRIGGERED
CONVECTION IS FORECAST SATURDAY AFTERNOON/EVENING...INITIATING
OVER THE HIGHER TERRAIN...BUT WILL BE LIMITED GIVEN RAPIDLY
DECREASING PWATS AND STILL RELATIVELY COOL SURFACE TEMPS. WINDS
WILL INCREASE SIGNIFICANTLY SUNDAY AFTERNOON AS THE NEXT TROUGH...
A CLIPPER-TYPE SYSTEM...PUSHES A COLD FRONT THROUGH THE CENTRAL
AND SOUTHERN ROCKIES. THE 12Z GFS IS IN MUCH BETTER AGREEMENT WITH
THE ECMWF WITH THIS SYSTEM AND SHOWS A STRONG JET IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE MOVING OVER THE AREA LATE SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT. 700MB WINDS OF 40-50KTS WILL BE
COMMON AND MAY RESULT IN LOCALIZED WIND ADVISORY CONDITIONS LATE
SUNDAY WITH THE WIND CORRIDOR BETWEEN TIJERAS CANYON AND CLOVIS
LIKELY RECEIVING THE STRONGEST WINDS. THIS SYSTEM WILL ALSO BRING
A SHORT-LIVED RETURN OF PRECIP CHANCES TO THE NORTHERN MOUNTAINS
AND NORTHEAST AND EAST CENTRAL PLAINS. SOME SNOW IS POSSIBLE
SUNDAY NIGHT ACROSS THE NORTHERN MOUNTAINS...AND PERHAPS DOWN TO
RATON PASS. FREEZING TEMPERATURES ARE LIKELY ACROSS SOME LOWER
ELEVATION LOCATIONS ACROSS NORTHERN NEW MEXICO BY MONDAY MORNING...
BUT THE BETTER POTENTIAL FOR CENTRAL VALLEYS LOOKS TO BE MONDAY
NIGHT AS WINDS DECOUPLE AND AN IDEAL RADIATIONAL COOLING SCENARIO
PLAYS OUT. A WARM-UP FORECAST FROM TUESDAY THROUGH THURSDAY AS A
RIDGE PUMPS- UP AND MOVES EAST ACROSS THE ROCKIES.

11

&&

.FIRE WEATHER...
REMNANT MOISTURE FROM SIMON COMBINED WITH AN UPPER LEVEL LOW WILL
CONTINUE PRODUCING SHOWERS AND THUNDERSTORMS WITH WETTING RAIN
ACROSS WESTERN AND NORTHERN AREAS INTO THIS EVENING. UNSETTLED
WEATHER WILL CONTINUE DUE TO A BACK DOOR COLD FRONT ON FRIDAY. STILL
LOOKING AT SOME PRECIPITATION POSSIBILITIES ACROSS THE FAR NORTH ON
SUNDAY WITH SOME STRONGER WIND FLOW. POOR VENTILATION POSSIBLE WITH SOME
RIDGING EARLY NEXT WEEK BUT IMPROVING AS THE WEEK PROGRESSES.

A BACK DOOR COLD FRONT WILL IMPACT THE EASTERN PLAINS TONIGHT AND
PROGRESS WESTWARD ON FRIDAY. THIS FRONT WILL DROP TEMPERATURES
10 TO 25 DEGREES ACROSS EASTERN AND CENTRAL NEW MEXICO. WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS WITH WETTING RAIN WILL IMPACT
CENTRAL AND EASTERN AREAS AS THE UPPER LEVEL TROUGH EXITS THE STATE
AND THE BACK DOOR COLD FRONT UNDERCUTS IT. SNOW WILL BE FOUND OVER
THE HIGHER PEAKS OF THE NORTH CENTRAL MTNS. THE MAIN FOCUS FOR
WETTING MOISTURE WILL BE FOUND ACROSS THE NORTHEAST PLAINS AS WELL
AS ALONG THE EAST SLOPES OF THE CENTRAL MTNS. VENTILATION RATES WILL
BE POOR TO FAIR ACROSS CENTRAL PORTIONS OF THE FORECAST AREA
INCLUDING THE NORTHERN AND CENTRAL MTNS. GAP WINDS WILL ALSO PICK UP
ALONG THE CENTRAL MOUNTAINS FRIDAY EVENING.

TEMPERATURES WILL WARM ON SATURDAY BUT BELOW NORMAL READINGS WILL
REMAIN ACROSS THE EAST. DRIER CONDITIONS WILL PREVAIL WITH JUST A
FEW SPOT SHOWERS OVER THE MTNS. VENTILATION RATES SHOULD IMPROVE
OVER THE NORTHERN AND CENTRAL MTNS.

ABOVE NORMAL TEMPERATURES AREA WIDE ON SUNDAY AS A STORM SYSTEM
APPROACHES FROM THE NORTH/NORTHWEST. THIS SYSTEM WILL INCREASE
TRANSPORT WINDS AND LEAD TO WIDESPREAD EXCELLENT VENT RATES. SURFACE
WINDS WILL ALSO STRENGTHEN AND THE GRIDDED FORECAST WAS INCREASED.
PRECIPITATION CHANCES WILL INCREASE LATE SUNDAY INTO SUNDAY NIGHT
DUE TO THE CLIPPER SYSTEM. THE BEST CHANCE OF WETTING MOISTURE
APPEARS TO BE FOUND ACROSS THE FAR NORTH CENTRAL MTNS AND NORTHEAST
PLAINS. AROUND ROUND OF SNOW POSSIBLE SUNDAY NIGHT NEAR THE COLORADO
BORDER. THE ECMWF HAS TRENDED A LITTLE DRIER WHILE THE GFS HAS
TRENDED WETTER COMPARED TO THE PAST FEW DAYS. CONFIDENCE IS STILL
MODERATE AT THIS TIME DUE TO THE CHANGES IN MODEL TRENDS.

BACK DOOR COLD FRONT WILL LOWER TEMPERATURES ACROSS THE EAST ON
MONDAY. DRIER CONDITIONS WILL RETURN FROM WEST TO EAST DUE TO
RIDGING AND THE EXITING SYSTEM TO THE EAST. VENTILATION SHOULD ALSO
LOWER AS THE RIDGE COMES IN. EXPECTING MORE RIDGING ON TUESDAY WHICH
MEANS SOME POOR VENTILATION IN THE FORECAST FAVORING CENTRAL AREAS.
IMPROVEMENT IN VENTILATION IS EXPECTED THE LATTER HALF OF NEXT WEEK
AS THE RIDGE GRADUALLY BREAKS DOWN GIVING WAY TO STEADIER SOUTHWEST
WINDS AND A NICE WARMING TREND. EXPECTING ABOVE NORMAL TEMPERATURES
BY 5 TO 10 DEGREES BY THE MIDDLE OF NEXT WEEK. AS OF THIS
TIME...LONG RANGE MODELS SHOW CONTINUED DRIER WEATHER FOR MOST OF
NEXT WEEK.

32/50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 9, 6:13 AM MDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 AM MDT THU OCT 9 2014

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
613 AM MDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE
FOUR CORNERS TODAY...THEN MOVE OVER NORTHERN NEW MEXICO TONIGHT.
A QUARTER TO THREE QUARTERS OF AN INCH OF RAIN IS EXPECTED MAINLY
OVER THE CONTINENTAL DIVIDE REGION TODAY...THEN AGAIN FROM THE SAN
JUAN MOUNTAINS EASTWARD ACROSS NORTH CENTRAL AND NORTHEAST AREAS
TONIGHT. HIGHER AMOUNTS AROUND 1 INCH WILL BE POSSIBLY EAST OF THE
SANGRE DE CRISTO MOUNTAINS OVERNIGHT...WHERE THE POTENTIAL EXISTS
FOR MINOR FLOODING TO DEVELOP. IN ADDITION...AROUND 1 OR 2 INCHES
OF SNOW ACCUMULATION IS EXPECTED ACROSS THE HIGHER PEAKS OF THE
SANGRE DE CRISTO MOUNTAINS TODAY AND AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER INCH OR TWO OF SNOW WILL BE POSSIBLE OVER THE HIGHER PEAKS
OF THE SANGRE DE CRISTO MOUNTAINS FRIDAY INTO FRIDAY NIGHT.
FURTHER...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL MAY LINGER
THROUGH FRIDAY MORNING FROM THE SANGRE DE CRISTO MOUNTAINS
EASTWARD WITH MINOR FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, Oct 9, 6:24 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
624 PM MDT THU OCT 9 2014

NMZ531-532-534-100115-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
624 PM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SAN MIGUEL...
NORTHERN QUAY AND SOUTHEASTERN HARDING COUNTIES THROUGH 715 PM MDT...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF UTE LAKE STATE PARK...OR ABOUT 18
MILES NORTHEAST OF TUCUMCARI...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LOGAN.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3571 10345 3537 10321 3532 10360 3543 10370
TIME...MOT...LOC 0025Z 234DEG 20KT 3542 10353

SHY
Special weather statement, Oct 9, 6:32 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 PM MDT THU OCT 9 2014

NMZ530-100100-
UNION COUNTY-
632 PM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
700 PM MDT...

AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF WHEELESS...OR ABOUT 22 MILES
NORTH OF CLAYTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN UNION COUNTY BORDERING THE OKLAHOMA LINE.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3668 10306 3677 10315 3693 10300 3692 10299
      3669 10300
TIME...MOT...LOC 0032Z 236DEG 20KT 3677 10300

SHY
Special weather statement, Oct 9, 6:47 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
647 PM MDT THU OCT 9 2014

NMZ530-531-100130-
HARDING COUNTY-UNION COUNTY-
647 PM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND EASTERN
HARDING COUNTIES THROUGH 730 PM MDT...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BUEYEROS...OR ABOUT 22 MILES
NORTHEAST OF MOSQUERO...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...HAYDEN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3613 10359 3624 10341 3599 10320 3590 10342
      3587 10364 3594 10369
TIME...MOT...LOC 0047Z 236DEG 20KT 3594 10357

SHY
Special weather statement, Oct 9, 7:27 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 PM MDT THU OCT 9 2014

NMZ530-531-100215-
HARDING COUNTY-UNION COUNTY-
727 PM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND
NORTHEASTERN HARDING COUNTIES THROUGH 815 PM MDT...

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAYDEN...OR ABOUT 12 MILES NORTHWEST OF
AMISTAD...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SEDAN AND STATE ROAD 402.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3590 10332 3603 10348 3625 10336 3639 10317
      3625 10303 3597 10303
TIME...MOT...LOC 0127Z 226DEG 23KT 3603 10331

SHY
Special weather statement, Oct 9, 8:00 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT THU OCT 9 2014

NMZ533-534-536-537-100245-
DE BACA COUNTY-GUADALUPE COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
800 PM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ROOSEVELT...
SOUTHWESTERN QUAY...EASTERN GUADALUPE AND NORTHEASTERN DE BACA
COUNTIES THROUGH 845 PM MDT...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF SUMNER LAKE STATE PARK...OR ABOUT
10 MILES NORTH OF FORT SUMNER...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
GUADALUPE...EXTREME NORTHWESTERN ROOSEVELT...NORTHEASTERN DE BACA AND
SOUTHWESTERN QUAY COUNTIES. THIS INCLUDES STATE ROADS 156 AND 252.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3483 10425 3491 10404 3451 10391 3452 10434
      3470 10438
TIME...MOT...LOC 0159Z 259DEG 17KT 3463 10424

SHY
Special weather statement, Oct 9, 8:15 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT THU OCT 9 2014

NMZ530-531-100300-
HARDING COUNTY-UNION COUNTY-
815 PM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND EXTREME
EASTERN HARDING COUNTIES THROUGH 900 PM MDT...

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAYDEN...OR ABOUT 8 MILES WEST OF AMISTAD...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...AMISTAD...HAYDEN AND SEDAN.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3581 10333 3594 10342 3627 10305 3626 10303
      3618 10303 3583 10303
TIME...MOT...LOC 0215Z 238DEG 19KT 3594 10329

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 6:19 PM MDTSpecial Weather StatementABQUnion41 min
Oct 9, 6:24 PM MDTSpecial Weather StatementABQQuay51 min
Oct 9, 6:47 PM MDTSpecial Weather StatementABQHarding43 min
Oct 9, 7:04 PM MDTAreal Flood AdvisoryABQColfax, Union116 min
Oct 9, 7:27 PM MDTSpecial Weather StatementABQUnion48 min
Oct 9, 7:38 PM MDTAreal Flood AdvisoryABQHarding, Union112 min
Oct 9, 8:00 PM MDTSpecial Weather StatementABQDe Baca45 min
Oct 9, 8:15 PM MDTSpecial Weather StatementABQUnion45 min
Oct 9, 9:03 PM MDTAreal Flood AdvisoryABQUnion117 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.